MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiv ing dilaudid (hydromorphone) (15 mg/ml at 0.104 mg/day) and bupivacaine (10 mg/ml at 0.069 mg/day) via an implantable pump for spinal pain indications.It was reported that a segment of the patient¿s previous 8780 catheter was cut, removed and discarded during a prior spinal fusion procedure.The length of the discarded segment is unknown.During the current catheter revision, the physician elected to replace only the spinal segment and estimated the length of the remaining catheter based on available measurements rather than replacing the entire catheter as recommended.The calculated catheter length of 108.8 cm was therefore not definitively confirmed.As a result, the exact length of the remaining catheter could not be established during the current revision. the patient was initially placed on minimum rate because the programmed drug concentration would otherwise have resulted in a higher initial dose.The new catheter was not primed because the patient had not been receiving medication prior to the revision.During the catheter revision procedure, a dye study was performed under fluoroscopy and confirmed that the remaining intrathecal catheter was functioning.The issue is resolved.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8780 serial# (b)(6)implanted: (b)(6)2020 product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: 02-nov-2022, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50841581
Report Number3004209178-2026-15953
Device Sequence Number21319547
Product Code LKK
UDI-Device Identifier00763000634100
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/21/2026
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale